Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 166, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 23, 2000, 6:28 PM CDT for Montgomery County, Yell County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2000, 6:28 PM CDT (23:28 UTC)
- Expired
- Apr 23, 2000, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Montgomery County, AR, Yell County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS54 KLZK 232328 SVRLIT ARC097-149-240015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 628 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YELL COUNTY IN CENTRAL ARKANSAS NORTHERN MONTGOMERY COUNTY IN WESTERN ARKANSAS * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL MONTGOMERY COUNTY... OR ABOUT 14 MILES NORTH OF MOUNT IDA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALY AROUND 635 PM CDT ONYX AROUND 645 PM CDT A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHERN ARKANSAS. THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. (49) LAT...LON 3482 9375 3465 9365 3480 9327 3502 9334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:20 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 23, 4:20 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 PM CDT SUN APR 23 2000 WILL HAVE TO BRIEF DUE TO ON-GOING WEATHER. REFER TO SPC DISCOS FOR LATEST SVR WEATHER ANALYSIS. WILL GO WITH CATEGORICAL RAIN CHANCES AREA WIDE TONIGHT AS SURFACE LOW MOVES EAST ACROSS SOUTH AR AND UPPER LOW DRIFTS EAST FROM OK. STILL LOOKS LIKE HEAVY RAINS ARE A POSSIBILITY...ESPECIALLY OVER CENTRAL AND SOUTH ZONES. LOW PULLS AWAY SLOWLY MON...BUT WITH CYCLONIC SURFACE FLOW AND WRAP AROUND MOISTURE...WILL NOT ALLOW THE SUN TO BREAK OUT AS PER SOME OF THE NGM MOS OUTPUT. THEREFORE...WILL HAVE TO SHAVE 5-10 DEGREES OFF MOS TEMPS MON IN MANY AREAS. (45) .LIT...NONE.
In the hours before
Special weather statement, Apr 23, 1:14 PM CDT, 5 hours 14 minutes before
ARZ037-040-232000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 114 PM CDT SUN APR 23 2000 ...TORNADO WATCH FOR EXTREME WESTERN ARKANSAS UNTIL 7 PM... A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF EXTREME WESTERN ARKANSAS UNTIL 7 PM THIS EVENING. THE WATCH COVERS THOSE LOCATIONS WEST OF A LINE THAT EXTENDS FROM JUST WEST OF OZARK TO NEAR TEXARKANA. SURFACE LOW PRESSURE OVER SOUTHERN OKLAHOMA AT NOON IS EXPECTED TO MOVE TO EXTREME NORTHEAST TEXAS LATER THIS AFTERNOON. THE AIR OUT AHEAD OF THIS SURFACE SYSTEM IS VERY MOIST AND UNSTABLE. THUNDERSTORMS ARE EXPECTED TO FIRE THIS AFTERNOON OVER TEXAS AND OKLAHOMA...THEN MOVE EAST INTO WESTERN ARKANSAS DURING THE LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. PEOPLE IN WESTERN ARKANSAS SHOULD KEEP ABREAST OF THE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TV...AND CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 23, 1:30 PM CDT, 4 hours 58 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN APR 23 2000 ...SEVERE WEATHER TO THREATEN ARKANSAS LATE THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN PART OF THE STATE. A WARM FRONT WAS LOCATED ACROSS SOUTHERN ARKANSAS...AND THIS FRONT EXTENDED TO A SURFACE LOW PRESSURE SYSTEM IN OKLAHOMA. IN ADDITION... A STRONG AREA OF LOW PRESSURE ALOFT WAS APPROACHING FROM THE WEST. THUNDERSTORMS WILL DEVELOP IN OKLAHOMA THIS AFTERNOON AND MOVE TOWARD ARKANSAS. THE AIR OVER ARKANSAS IS WARM...MOIST AND UNSTABLE. THUS...CONDITIONS WILL BE PRIMED FOR THE DEVELOPMENT AND INTENSIFICATION OF THUNDERSTORMS IN THE STATE. OVER PARTS OF CENTRAL AND SOUTHERN ARKANSAS...THE GREATEST THREATS OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THERE COULD ALSO BE A FEW TORNADOES. THE GREATEST RISK OF TORNADOES WILL BE OVER THE SOUTHERN THIRD OF THE STATE...AS THE SURFACE LOW IN OKLAHOMA TRACKS ALONG THE WARM FRONT. OVER NORTHERN ARKANSAS...THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...BUT THERE COULD BE A FEW DAMAGING WIND GUSTS AS WELL. THE STORMS IN ARKANSAS ARE EXPECTED TO LAST WELL INTO THE NIGHT. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS OVER MUCH OF ARKANSAS WILL LIKELY BE ACTIVATED LATER THIS AFTERNOON AND ON INTO THE NIGHTTIME HOURS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:33 PM CDT | Tornado Warning | LZK | Polk | 57 min |
| Apr 23, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.